MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR DS ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NS7TCF8L174HS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient (b)(6) underwent an atrioventricular nodal re-entrant tachycardia (avnrt) with a navistar" ds electrophysiology catheter.The patient suffered cardiac tamponade requiring pericardiocentesis and prolonged hospitalization.After the avnrt case was completed, a pericardial effusion was noticed.The pericardial effusion was discovered when the patients blood pressure dropped.The pericardial effusion was confirmed by echo.Medical intervention provided was a pericardiocentesis and 425 cc of fluid was removed.The patient was reported to be in stable condition.This adverse event was discovered post use of biosense webster products.The physicians opinion on the cause of this adverse event was that he was unsure.The physician thinks it could have been the his or coronary sinus catheter placement in this patient, so patient condition.Pericardiocentesis to drain 425cc.Patient outcome of the adverse event was that the patient fully recovered (no residual effects).The patient required extended hospitalization because of the adverse event of 2 additional days for stabilization and monitoring.Relevant tests/laboratory data: hemoglobin 10.5; hematocrit 32.1; platelets 149, other relevant history: plavix last taken the day before ((b)(6) 2021).Smartablate generator was used.A transseptal puncture was not performed.Prior to noting the cardiac tamponade, the ablation was performed.There was no evidence of steam pop.The event occurred maybe while placing catheters initially.The correct catheter settings were selected on the generator.No error messages observed on biosense webster equipment during the procedure.

Brand Name
NAVISTAR DS ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key12411956
Report Number2029046-2021-01474
Device Sequence Number4687372
Product Code OAD
UDI-Device Identifier10846835000603
UDI-Public10846835000603
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P010068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNS7TCF8L174HS
Device Catalogue NumberNS7TCF8L174HS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR KIT-US; WEBSTER CS EZ STEER CATHETER NON-AUTO-ID CATHETER
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age55 YR
Patient Weight77